ANSWERS: 13
  • I don't know why you, or your friend at least, haven't already, go see a doctor ASAP. Paracetamol is not good for you. It's the worst suicide drug ever, you generally don't die from it, but it can cause liver damage. Just go see a doctor. Also, should point out that it can lead to liver failure and death within a couple of days after the overdose. It's like committing suicide by having you 5-year old brother jamming your head with a rubber duck until you die.
  • 9/10 people will not die from 20 paracetamol tabs however its not that good for you either. She clearly needs psychiatric help as this was a plea for attention and that is not healthy at all. There are most definately some underlying problems that she has and until these are addressed she will conrinue to be unhappy in herself
  • Firstly, if you haven't done so, *get this person to hospital immediately*. Regardless of what other people have said to the contrary, 20 tablets is a potentially lethal dose. Although publicly available, paracetamol has a very narrow therapeutic index. This means the difference between a useful dose and a harmful dose is small. Even worse, the paracetamol causes extreme damage to the liver, and sometimes the kidneys. The liver can tolerate a huge amount of damage over time, but because it has so many functions, if it is damaged quickly, as in an overdose, it cannot cope and will necrose. Acute liver failure is a medical emergency. And the worst thing is that the damage is maximal 3-4 days after taking the paracetamol - the first couple of days may be asymptomatic, aside from some nausea, possibly vomitting. Treatment needs to be started immediately, and becomes less successful the longer it is delayed. Acute liver failure due to paracetamol overdose is a common problem in the UK especially, and on the rise. It is not a pretty way to die, so you need to get help immediately. I'm speaking from experience, as I have seen patients after paracetamol overdoses (I'm a medical student), trust me, I am not over-exagerating anything. The following text is from the British National Formulary for treating paracetamol overdose. The BNF is the guide to prescribing and treating people using drugs, and one of the first sections deals with overdose, especially of paracetamol due to its dangers. _____________________________________________________ Paracetamol As little as 10–15 g (20–30 tablets) or 150 mg/kg of paracetamol taken within 24 hours may cause severe hepatocellular necrosis and, much less frequently, renal tubular necrosis. Nausea and vomiting, the only early features of poisoning, usually settle within 24 hours. Persistence beyond this time, often associated with the onset of right subcostal pain and tenderness, usually indicates development of hepatic necrosis. Liver damage is maximal 3–4 days after ingestion and may lead to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, and death. Therefore, despite a lack of significant early symptoms, patients who have taken an overdose of paracetamol should be transferred to hospital urgently. Administration of activated charcoal should be considered if paracetamol in excess of 150 mg/kg or 12 g, whichever is the smaller, is thought to have been ingested within the previous hour. Acetylcysteine protects the liver if infused within 24 hours of ingesting paracetamol. It is most effective if given within 8 hours of ingestion, after which effectiveness declines sharply; if more than 24 hours have elapsed advice should be sought from the National Poisons Information Service or from a liver unit on the management of serious liver damage. In remote areas methionine (2.5 g) by mouth is an alternative if acetylcysteine cannot be given promptly. Once the patient reaches hospital the need to continue treatment with the antidote will be assessed from the plasma-paracetamol concentration (related to the time from ingestion). Patients at risk of liver damage and therefore requiring treatment can be identified from a single measurement of the plasma-paracetamol concentration, related to the time from ingestion, provided this time interval is not less than 4 hours; earlier samples may be misleading. The concentration is plotted on a paracetamol treatment graph, with a reference line (‘normal treatment line') joining plots of 200 mg/litre (1.32 mmol/litre) at 4 hours and 6.25 mg/litre (0.04 mmol/litre) at 24 hours (see Paracetamol poisoning treatment graph). Those whose plasma-paracetamol concentration is above the normal treatment line are treated with acetylcysteine by intravenous infusion (or, if acetylcysteine is not available, with methionine by mouth, provided the overdose has been taken within 10–12 hours and the patient is not vomiting). Patients taking enzyme-inducing drugs (e.g. carbamazepine, phenobarbital, phenytoin, primidone, rifampicin, alcohol, and St John’s wort) or who are malnourished (e.g. in anorexia, in alcoholism, or those who are HIV-positive) may develop toxicity at lower plasma-paracetamol concentration and should be treated if the concentration is above the high-risk treatment line (which joins plots that are at 50% of the plasma-paracetamol concentrations of the normal treatment line). The prognostic accuracy of plasma-paracetamol concentration taken after 15 hours is uncertain, but a concentration above the relevant treatment line should be regarded as carrying a serious risk of liver damage. The plasma-paracetamol concentration may be difficult to interpret when paracetamol has been ingested over several hours. If there is doubt about timing or the need for treatment then the patient should be treated with an antidote.
  • Emergency room!
  • Get her to the hospital just to be on the safe side.
  • She will not die. Not for just taking 20. And she threw up as well, which helps a lot.
  • you need to get your friend to the hospital.
  • Probably wont die, but wont enjoy living for the next couple of decades if she doesn't get some medical attention.
  • 2 days ago my friend took 92 paracetamols, it was his birthday and he simply wanted to die. he has lost everything. ifelt helpless, he told his flatmate who called ambulance. he didnt want to go so they called the police. was horrible knowing this at the time. he did go eventually, but he walked out of the hospital the next day. police was called again but he refused. its a shame that they couldnt section him but he promised he would go to the doctors. He is a very big lad, lets hope he doesnt die. I suffer with depression, but suicide for me is a cowardless thing to do. your hurting the people who love you. i love my friend very much and trust me i was there to help him through this. iv always been there for him. any of you people concidering ever to try something like this, imagine the people like myself getting ill from watching someone you love dearly wanting to die. my depression has got much much worse from this. my birthday today lets hope i see him today. my birthday wish is for my friend to be around with me forever. hes my best friend just like a brother.
  • Get your friend to the ER asap. That may be the psych ER Suicide attempts are a psych emergency for certain. Even if its not a fatal dose better be safe Your friend is in my prayers.
  • GET HER TO A DR
  • Please help? Why isnt 911 helping or why isnt an ER doctor helping? We arent a walk in clinic get professional help. Why is she complaining about the pain if she wants to die?
  • Waiting 2 days to ask a bunch of people on a Q&A site? That's not too smart. But, I would wait about another week. If she's still alive, she'll be fine.

Copyright 2018, Wired Ivy, LLC

Answerbag | Terms of Service | Privacy Policy